MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF6-8-60
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the closurefast catheter cf6-8-60 exhibited intermittent function and displayed an error message indicating "ca theter broken" after being used successfully for two treatments.The lumen was flushed prior to use, tumescent infiltration and hand/manual compression were utilized, and no resistance was encountered during device advancement.The instructions for use were followed without issue, and the vein was treated in full with proper temperature reached.The procedure was completed using a replacement catheter of the same model, and the vein closed successfully.The device was safely removed from the patient.There was no patient involved.When the device was retuned it was noted that the device was damaged.
 
Additional Manufacturer Narrative
Product analysis heating coil/element kinked.Microscopic examination revealed peeling, burning, and unravelling of the fep layer of the heating element/coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed one kink along the heating element.The kink was observed at approx.8.3cm from the distal tip of the device visual inspection of the returned catheter also revealed one kink along the shaft.The kink was observed at approx.38.7cm from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 88.9 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 113.7 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 22.23 k m ohms test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 10.42 k ohms test 3.(resistor 1) and test 4.(resistor 2) failed.Tests 1 and test 2 passed and are inside the specification and acceptance criterion.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message ¿the connected device is broken.Please connect another device.¿ being seen on both rfg2 and rfg3 generators medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24574606
Report Number9610849-2026-00059
Device Sequence Number10326344
Product Code GEI
UDI-Device Identifier00763000552169
UDI-Public(01)00763000552169(17)270731(10)252370264(20)01
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF6-8-60
Device Lot Number252370264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/11/2026
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown